MAUDE Adverse Event Report: SPINAL ELEMENTS, INC LUNA; INTERVERTEBRAL FUSION DEVICE- INSERTER ASSY

SPINAL ELEMENTS, INC LUNA; INTERVERTEBRAL FUSION DEVICE- INSERTER ASSY
Model Number LUN20006-10
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Radiographs confirming the event were received.Device appears to be intact and properly aligned, spite the migration anteriorly.Revision occurred, but the device was not released by the hospital, not returned and could not be evaluated.Unknown factors include: patient activity at the time or prior to the event, patient bone quality, the condition of the anterior ligament, the degree of spinal instability, the longevity/the degree of pseudarthrosis or patient compliance with post-operative care instructions or if the patient sustained a fall/impact of any sort (no trauma was reported.).Root cause of the implant being anterior from intended placement cannot be determined.
 
Event or Problem Description
Patient underwent a plif procedure at l5-s1, in (b)(6) 2021.In (b)(6) 2022, radiograph received noted the implant had migrated anteriorly.Revision surgery occurred to replace the implant.

Brand Name
LUNA
Common Device Name
INTERVERTEBRAL FUSION DEVICE- INSERTER ASSY
Manufacturer (Section D)
SPINAL ELEMENTS, INC
3115 melrose drive, suite 200
carlsbad CA 92010
Manufacturer Contact
peter perhach
3115 melrose drive, suite 200
carlsbad, CA 92010
7606071830
MDR Report Key13940415
Report Number3004893332-2022-00007
Device Sequence Number6701732
Product Code MAX
UDI-Device Identifier00840606164214
UDI-Public(01)00840606164214(10)210741(17)230701)
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K183560
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2023
Device Model NumberLUN20006-10
Device Catalogue NumberLUN20006-10
Device Lot Number210741
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2022
Initial Report FDA Received Date03/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age80 YR
Patient SexMale